Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

High blood pressure. Taking Asomax . Suggestion - Online Doctor Chats

Date : 04-Jun-2013
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor:How are you?
User:Morning Maam
Doctor:good morning
Doctor:I hope you are doing well
User:I am good just need some input
Doctor:Please go ahead
User:I experienced high blood pressure a couple of weeks ago. 3 days running
Doctor:How high was the reading?
User:Day 1 it was 100 Day 2 it was 96 Day 3 it was 90 offcourse with medication
User:My family physician prescribed Asomax 250 2 tablets a day
User:i have checked my bp weekly since & its been in the range of 85-86
User:i have been taking the medication erratically not regularly
User:my point is can i give up the medication entirely
Doctor:There are several things which need to be considered here
Doctor:what is your age
Doctor:Are you diabetic?
Doctor:Has a blood sugar level ever been done for you
User:yeh after i crossed 35 i have been doing an annual physical every year in july
Doctor:what are the sugar levels?
User:dont remember the readings but it was normal
Doctor:Can you look it up and send them across?
Doctor:It can be pre-diabetes also
Doctor:what are the cholesterol levels
User:yeh i will do that
User:the bad one was nudging 200 i think
Doctor:thats really high
Doctor:are you taking any treatment for that
User:nop have been on yoga & some diet control
Doctor:what is your height and weight
User:5"10 & 94 kgs
Doctor:Thats again on the higher side
Doctor:In my opinion XXXXXXX
User:yeh i know
Doctor:you should not be stopping the drug
Doctor:and definitely should not be taking it erratically
Doctor:You need to be started on statin also
Doctor:If the LDL levels are near 200
Doctor:medication is required
Doctor:this medication is called statin
Doctor:A diet and yoga is not sufficient
User:so should i see a cardiologist?
Doctor:What you need to do is lose the weight
Doctor:I would recommend that
Doctor:Also, start on a strict diet and exercise plan
User:ok so can you refer me to someone i live in mumbai
User:yeh i have got one from health magic last week i am on it
Doctor:I can get my customer care to call you back with information
Doctor:these details
User:sure that will help
Doctor:I'll just get them to call you so you can tell them where you live etc
Doctor:and they can find a doctor nearby
User:ok maam thanks for your time
Doctor:Once we have your weight and cholesterol levels controlled
Doctor:We can think about decreasing the dose of the medication
Doctor:and then taking it off entirely
Doctor:A low salt diet will also be required
Doctor:You should definitely be doing two things
User:Yeh i am not much of a salt fan anyway
Doctor:One, substitute your normal salt with low sodium salt
Doctor:Second, you need to eliminate papad, pickle,chutney, chaat etc
User:yes i have done that
Doctor:Also, do anulom vilom and brahmri pranayama
Doctor:everyday for 15-30 minutes
User:yeh i am doing that too
Doctor:They will help control your blood pressure
Doctor:Thats great
Doctor:Also, a diet with plenty of fresh fruits and vegetables
Doctor:I am sure the dietician must have talked about this
User:sure I am following the dietician's chart
Doctor:thats all
Doctor:Is there anything else I can help with?
User:thank you so much i will wait for the call from customer care
Doctor:They will just call you
Doctor:Have a nice day ahead
User:thanks so much
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor